MAUDE Adverse Event Report: ZOLL CIRCULATION, INC AUTOPULSE LI-ION BATTERY¿; SECONDARY BATTERY

ZOLL CIRCULATION, INC AUTOPULSE LI-ION BATTERY¿; SECONDARY BATTERY
Model Number 100
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint that autopulse li-ion battery (sn (b)(6) failed after 15 minutes of use, showing 3 yellow leds was confirmed based on the review of the battery archive data.The root cause of the reported complaint was likely a failed internal component, such as a resistor.However, during evaluation at zoll, the battery recovered after a conditioning cycle in the multi-chemistry battery charger (mcc) and is performing as intended.The archive data review showed on (b)(6) 2025, around the event date, the battery encountered an over-current error, which likely caused the customer reported complaint of a short run and 3 amber leds.76 successful charge cycles were recorded over the battery lifetime.The last successful charge occurred on (b)(6) 2024.The battery passed charging in a known good autopulse multi-chemistry battery charger (mcc) following a conditioning cycle at zoll, and the status leds on the battery showed four steady green lights after the successful charging attempt.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.Out-of-hospital cardiac arrest (ohca) is one of the main causes of death in industrial nations.About 25% of patients survive this event and make it to the hospital, and even fewer patients survive after 24 hours (nichol, nejm, 2015).Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.
 
Event or Problem Description
The customer reported autopulse li-ion battery (sn (b)(6) failed after 15 minutes of use on a full arrest patient event.The 71-year-old male patient was normal sized and weighed 75kg.The customer noticed that the battery was showing 3 yellow leds on the battery meter, versus normal green bars, after it stopped working.The customer's batteries are on a daily rotation and the battery was fully charged prior to use.Manual cpr was continued for approximately 2 minutes until the spare battery was brought in from the ambulance.The patient was in asystole prior to the battery failure and remained in asystole after the battery was switched out.The platform was tested using a manikin after the call and it is performing as intended.The customer does not believe the failure affected the overall patient outcome.

Brand Name
AUTOPULSE LI-ION BATTERY¿
Common Device Name
SECONDARY BATTERY
Manufacturer (Section D)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
MDR Report Key21267093
Report Number3010617000-2025-00050
Device Sequence Number20949340
Product Code DRM
UDI-Device Identifier00849111001823
UDI-Public00849111001823
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0752-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight75 KG